Existence and Uniqueness of Quasi-stationary Distributions for Symmetric Markov Processes with Tightness Property

  • Masayoshi TakedaEmail author


Let X be an irreducible symmetric Markov process with the strong Feller property. We assume, in addition, that X is explosive and has a tightness property. We then prove the existence and uniqueness of quasi-stationary distributions of X.


Quasi-stationary distribution Symmetric Markov process Dirichlet form Yaglom limit Tightness 

Mathematics Subject Classification (2010)

60B10 60J25 37A30 31C25 



  1. 1.
    Aikawa, H.: Intrinsic ultracontractivity via capacitary width. Rev. Mat. Iberoam. 31, 1041–1106 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Cattiaux, P., Collet, P., Lamberrt, A., Martinez, S., Meleard, S., San Martin, J.: Quasi-stationary distributions and diffusion models in population dynamics. Ann. Probab. 37, 1926–1969 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Chen, Z.-Q., Fitzsimmons, P.J., Takeda, M., Ying, J., Zhang, T.-S.: Absolute continuity of symmetric Markov processes. Ann. Probab. 32, 2067–2098 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Chen, Z.-Q., Fukushima, M.: Symmetric Markov Processes, Time Change and Boundary Theory, London Mathematical Society Monographs Series, vol. 35. Princeton University Press, Princeton (2012)Google Scholar
  5. 5.
    Chen, Z.-Q., Kim, D., Kuwae, K.: \(L^p\)-independence of spectral radius for generalized Feynman–Kac semigroups. Math. Ann. (to appear)Google Scholar
  6. 6.
    Collet, P., Martínez, S., San Martín, J.: Quasi-stationary Distributions, Markov Chains, Diffusions and Dynamical Systems. Springer, Berlin (2013)CrossRefzbMATHGoogle Scholar
  7. 7.
    Fukushima, M.: A note on irreducibility and ergodicity of symmetric Markov processes. Springer Lecture Notes in Physics vol. 173, pp. 200–207 (1982)Google Scholar
  8. 8.
    Fukushima, M., Oshima, Y., Takeda, M.: Dirichlet Forms and Symmetric Markov Processes, 2nd edn. de Gruyter, Berlin (2010)CrossRefzbMATHGoogle Scholar
  9. 9.
    Itô, K.: Essentials of Stochastic Processes. American Mathematical Society, Providence (2006)CrossRefzbMATHGoogle Scholar
  10. 10.
    Kajino, N.: Equivalence of recurrence and Liouville property for symmetric Dirichlet forms. Math. Phys. Comput. Simul. 40, 89–98 (2017)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Kaleta, K., Kulczycki, T.: Intrinsic ultracontractivity for Schrödinger operators based on fractional Laplacians. Potential Anal. 33, 313–339 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Kulczycki, T.: Intrinsic ultracontractivity for symmetric stable processes. Bull. Polish Acad. Sci. Math. 46, 325–334 (1998)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Knobloch, R., Partzsch, L.: Uniform conditional ergodicity and intrinsic ultracontractivity. Potential Anal. 33, 107–136 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Kwaśnicki, M.: Intrinsic ultracontractivity for stable semigroups on unbounded open sets. Potential Anal. 31, 57–77 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Miura, Y.: Ultracontractivity for Markov semigroups and quasi-stationary distributions. Stoch. Anal. Appl. 32, 591–601 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Pinsky, R.G.: On the convergence of diffusion processes conditioned to remain in a bounded region for large time to limiting positive recurrent diffusion processes. Ann. Probab. 13, 363378 (1985)MathSciNetGoogle Scholar
  17. 17.
    Rogers, L.C.G., Williams, D.: Diffusions, Markov Processes, and Martingales, vol. 1, 2nd edn. Cambridge University Press, Foundations (2000)CrossRefzbMATHGoogle Scholar
  18. 18.
    Takeda, M.: A tightness property of a symmetric Markov process and the uniform large deviation principle. Proc. Am. Math. Soc. 141, 4371–4383 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Takeda, M.: A variational formula for Dirichlet forms and existence of ground states. J. Funct. Anal. 266, 660–675 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Takeda, M.: Criticality and subcriticality of generalized Schrödinger forms. Ill. J. Math. 58, 251–277 (2014)zbMATHGoogle Scholar
  21. 21.
    Takeda, M.: Compactness of symmetric Markov semi-groups and boundedness of eigenfunctions. Trans. Amer. Math. Soc. (to appear)Google Scholar
  22. 22.
    Takeda, M., Tawara, Y., Tsuchida, K.: Compactness of Markov and Schrödinger semi-groups: a probabilistic approach. Osaka J. Math. 54, 517–532 (2017)MathSciNetzbMATHGoogle Scholar
  23. 23.
    Tomisaki, M.: Intrinsic ultracontractivity and small perturbation for one-dimensional generalized diffusion operators. J. Funct. Anal. 251, 289–324 (2007)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Mathematical InstituteTohoku UniversityAoba, SendaiJapan

Personalised recommendations